Migraine Term of the Day: Coagulation
When we're looking at Migraine and headache information, whether it's from our doctor, a book, or an online article, we sometimes come across medical terms that can be confusing.
Sometimes, it's easy enough to substitute another word or a short phrase for the medical term. At other times, substituting just doesn't convey quite the same meaning or takes more than a few words.
Some of you have expressed an interest in learning more of the medical terminology that comes up when discussing Migraine disease and other headache disorders. So, I'll be posting a "term of the day," probably a couple of times a week. If there are terms you'd like to have defined, please leave a comment to let me know what it is.
Today's term: Coagulation.
Coagulation: the clotting action of blood.
Coagulation can be impacted by some medications, including aspirin. That's one reason medications that impact coagulation are often temporarily discontinued before surgery. Another important issue is not combining too many medications that impact coagulation becasue they can trigger dangerous bleeding.
If you want to check to see if your medications can impact coagulation, you can check them out for yourself, then check with your doctor. We have information about many medications in our:
For more terms, see our Migraine and Headache Glossary.
Medical review by John Claude Krusz, PhD, MD.